Research Article | Open Access
Remarks on the Pressure Regularity Criterion of the Micropolar Fluid Equations in Multiplier Spaces
This study is devoted to investigating the regularity criterion of weak solutions of the micropolar fluid equations in . The weak solution of micropolar fluid equations is proved to be smooth on when the pressure satisfies the following growth condition in the multiplier spaces , . The previous results on Lorentz spaces and Morrey spaces are obviously improved.
Consider the Cauchy problem of the three-dimensional (3D) micropolar fluid equations with unit viscosities associated with the initial condition: where , and are the unknown velocity vector field and the microrotation vector field. is the unknown scalar pressure field. and represent the prescribed initial data for the velocity and microrotation fields.
Micropolar fluid equations introduced by Eringen  are a special model of the non-Newtonian fluids (see [2–6]) which is coupled with the viscous incompressible Navier-Stokes model, microrotational effects, and microrotational inertia. When the microrotation effects are neglected or , the micropolar fluid equations (1.1) reduce to the incompressible Navier-Stokes flows (see, e.g., [7, 8]): That is to say, Navier-Stokes equations are viewed as a subclass of the micropolar fluid equations.
Mathematically, there is a large literature on the existence, uniqueness and large time behaviors of solutions of micropolar fluid equations (see [9–15] and references therein); however, the global regularity of the weak solution in the three-dimensional case is still a big open problem. Therefore it is interesting and important to consider the regularity criterion of the weak solutions under some assumptions of certain growth conditions on the velocity or on the pressure.
On one hand, as for the velocity regularity criteria, by means of the Littlewood-Paley decomposition methods, Dong and Chen  proved the regularity of weak solutions under the velocity condition: with Moreover, the result is further improved by Dong and Zhang  in the margin case:
On the other hand, as for the pressure regularity criteria, Yuan  investigated the regularity criterion of weak solutions of the micropolar fluid equations in Lebesgue spaces and Lorentz spaces: where is the Lorents space (see the definitions in the next section).
Recently, Dong et al.  improved the pressure regularity of the micropolar fluid equations in Morrey spaces: where Furthermore, Jia et al.  refined the regularity from Morrey spaces to Besov spaces: with One may also refer to some interesting results on the regularity criteria of Newtonian and non-Newtonian fluid equations (see [21–27] and references therein).
The aim of the present study is to investigate the pressure regularity criterion of the three-dimensional micropolar fluid equations in the multiplier spaces which are larger than the Lebesgue spaces, Lorentz spaces, and Morrey spaces.
2. Preliminaries and Main Result
Throughout this paper, we use to denote the constants which may change from line to line. with denote the usual Lebesgue space and Sobolev space. denote the fractional Sobolev space with
Consider a measurable function and define for the Lebesgue measure of the set . The Lorentz space is defined by if and only if
We defined , the homogeneous Morrey space associated with norm
We now recall the definition and some properties of the multiplier space .
Definition 2.1 (see Lemarié-Rieusset ). For , the space is defined as the space of such that
According the above definition of the multiplier space, it is not difficult to verify the homogeneity properties. For all
When , it is clear that (see Lemarié-Rieusset ) where denotes the homogenous space of bounded mean oscillations associated with the norm
In particular, the following imbedding (see Lemarié-Rieusset ) holds true.
In order to state our main results, we recall the definition of the weak solution of micropolar flows (see, e.g., Łukaszewicz ).
Definition 2.2. Let , , and . is termed as a weak solution to the 3D micropolar flows (1.1) and (1.2) on , if satisfies the following properties:(i);(ii)equations (1.1) and (1.2) are valid in the sense of distributions.
Our main results are now read as follows.
Theorem 2.3. Suppose , , and in the sense of distributions. Assume that is a weak solution of the 3D micropolar fluid flows (1.1) and (1.2) on . If the pressure satisfies the logarithmically growth condition: then the weak solution is regular on .
Remark 2.6. Furthermore, since we have no additional growth condition on the microrotation vector field , Theorem 2.3 is also valid for the pressure regularity problem of the three-dimensional Navier-Stokes equations (see, e.g., Zhou [29, 30]).
3. Proof of Theorem 2.3
Lemma 3.1 (see Dong et al. ). Assume and with in the sense of distributions. Then there exist a constant and a unique strong solution of the 3D micropolar fluid equations (1.1) and (1.2) such that
By means of the local existence result, (1.1) and (1.2) with admit a unique -strong solution on a maximal time interval. For the notation simplicity, we may suppose that the maximal time interval is . Thus, to prove Theorem 2.3, it remains to show that This will lead to a contradiction to the estimates to be derived below. We now begin to follow these arguments.
Taking the inner product of the second equation of (1.1) with and the third equation of (1.1) with , respectively, and integrating by parts, it follows that where we have used the following identities due to the divergence free property of the velocity field :
Furthermore, applying Young inequality, Hölder inequality, and integration by parts, we have
Combining the above inequalities, it follows that
In order to estimate the last term of the right-hand side of (3.6), taking the divergence operator to the first equation of (1.1) produces the expression of the pressure: Employing Calderón-Zygmund inequality and the divergence free condition of the velocity derives the estimate of the pressure:
Therefore, we estimate the pressure term as Now we estimate the integral on the right-hand side of (3.9). By the Hölder inequality and the Young inequality we have where we have used the following interpolation inequality:
Hence, combining the above inequalities, we derive
Hence we complete the proof of Theorem 2.3.
- A. C. Eringen, “Theory of micropolar fluids,” Journal of Mathematics and Mechanics, vol. 16, pp. 1–18, 1966.
- G. Böhme, Non-Newtonian Fluid Mechanics, Applied Mathematics and Mechanics, North-Holland, Amsterdam, The Netherlands, 1987.
- J. Málek, J. Nečas, M. Rokyta, and M. Ružička, Weak and Measure-valued Solutions to Evolutionary PDEs, vol. 13, Chapman & Hall, New York, NY, USA, 1996.
- B. Q. Dong and Y. Li, “Large time behavior to the system of incompressible non-Newtonian fluids in ,” Journal of Mathematical Analysis and Applications, vol. 298, no. 2, pp. 667–676, 2004.
- C. Zhao and Y. Li, “-compact attractor for a non-Newtonian system in two-dimensional unbounded domains,” Nonlinear Analysis: Theory, Methods & Applications, vol. 56, no. 7, pp. 1091–1103, 2004.
- C. Zhao and S. Zhou, “Pullback attractors for a non-autonomous incompressible non-Newtonian fluid,” Journal of Differential Equations, vol. 238, no. 2, pp. 394–425, 2007.
- O. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Fluids, Gorden Brech, New York, NY, USA, 1969.
- R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis, North-Holland, Amsterdam, The Netherlands, 1977.
- G. Łukaszewicz, Micropolar Fluids. Theory and Applications, Modeling and Simulation in Science, Engineering and Technology, Birkhäauser, Boston, Mass, USA, 1999.
- B.-Q. Dong and Z. Zhang, “Global regularity of the 2D micropolar fluid flows with zero angular viscosity,” Journal of Differential Equations, vol. 249, no. 1, pp. 200–213, 2010.
- N. Yamaguchi, “Existence of global strong solution to the micropolar fluid system in a bounded domain,” Mathematical Methods in the Applied Sciences, vol. 28, no. 13, pp. 1507–1526, 2005.
- B.-Q. Dong and Z.-M. Chen, “Global attractors of two-dimensional micropolar fluid flows in some unbounded domains,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 610–620, 2006.
- B.-Q. Dong and Z.-M. Chen, “On upper and lower bounds of higher order derivatives for solutions to the 2D micropolar fluid equations,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 1386–1399, 2007.
- G. P. Galdi and S. Rionero, “A note on the existence and uniqueness of solutions of the micropolar fluid equations,” International Journal of Engineering Science, vol. 15, no. 2, pp. 105–108, 1977.
- B.-Q. Dong and Z.-M. Chen, “Asymptotic profiles of solutions to the 2D viscous incompressible micropolar fluid flows,” Discrete and Continuous Dynamical Systems A, vol. 23, no. 3, pp. 765–784, 2009.
- B.-Q. Dong and Z.-M. Chen, “Regularity criteria of weak solutions to the three-dimensional micropolar flows,” Journal of Mathematical Physics, vol. 50, no. 10, article 103525, 13 pages, 2009.
- B.-Q. Dong and W. Zhang, “On the regularity criterion for three-dimensional micropolar fluid flows in Besov spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 7, pp. 2334–2341, 2010.
- B. Yuan, “On regularity criteria for weak solutions to the micropolar fluid equations in Lorentz space,” Proceedings of the American Mathematical Society, vol. 138, no. 6, pp. 2025–2036, 2010.
- B.-Q. Dong, Y. Jia, and Z.-M. Chen, “Pressure regularity criteria of the three-dimensional micropolar fluid flows,” Mathematical Methods in the Applied Sciences, vol. 34, no. 5, pp. 595–606, 2011.
- Y. Jia, W. Zhang, and B.-Q. Dong, “Remarks on the regularity criterion of the 3D micropolar fluid flows in terms of the pressure,” Applied Mathematics Letters, vol. 24, no. 2, pp. 199–203, 2011.
- Q. Chen, C. Miao, and Z. Zhang, “On the regularity criterion of weak solution for the 3D viscous magneto-hydrodynamics equations,” Communications in Mathematical Physics, vol. 284, no. 3, pp. 919–930, 2008.
- B.-Q. Dong, Y. Jia, and W. Zhang, “An improved regularity criterion of three-dimensional magnetohydrodynamic equations,” Nonlinear Analysis: Real World Applications, vol. 13, no. 3, pp. 1159–1169, 2012.
- C. He and Z. Xin, “On the regularity of weak solutions to the magnetohydrodynamic equations,” Journal of Differential Equations, vol. 213, no. 2, pp. 235–254, 2005.
- B.-Q. Dong and Z. Zhang, “The BKM criterion for the 3D Navier-Stokes equations via two velocity components,” Nonlinear Analysis: Real World Applications, vol. 11, no. 4, pp. 2415–2421, 2010.
- C. Cao and J. Wu, “Two regularity criteria for the 3D MHD equations,” Journal of Differential Equations, vol. 248, no. 9, pp. 2263–2274, 2010.
- Y. Zhou, “A new regularity criterion for weak solutions to the Navier-Stokes equations,” Journal de Mathématiques Pures et Appliquées, vol. 84, no. 11, pp. 1496–1514, 2005.
- B. Dong, G. Sadek, and Z. Chen, “On the regularity criteria of the 3D Navier-Stokes equations in critical spaces,” Acta Mathematica Scientia B, vol. 31, no. 2, pp. 591–600, 2011.
- P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2002.
- Y. Zhou, “On regularity criteria in terms of pressure for the Navier-Stokes equations in ,” Proceedings of the American Mathematical Society, vol. 134, no. 1, pp. 149–156, 2006.
- Y. Zhou, “On a regularity criterion in terms of the gradient of pressure for the Navier-Stokes equations in ,” Zeitschrift für Angewandte Mathematik und Physik, vol. 57, no. 3, pp. 384–392, 2006.
Copyright © 2012 Fengjun Guo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.